Jump to content
CrazyBoards.org

Recommended Posts

I'm on Zyprexa monotherapy right now. I went up in dose about two weeks ago, and had some gnarly side effects: mood instability and worse depression, most notably.

But some of the time while on this med, I started to get glimpses of "okay" in among the crap.

I got permission from the doc to step down in dose until I see her on Monday, so I did that.

So here's my question. Is it stupid to want to hang in with this med and see if it improves? I'd like something to work, and I could handle a couple weeks of shitty side effects if it meant there might be alleviated depression at the end of the tunnel. I'm nowhere near the max dose now. I'm only on 5mg.

Thanks, as always.

Link to comment
Share on other sites

I don't think it's stupid to want to give the med a decent chance - in fact, I think it's sensible.  I believe too many people cut and run before giving a new med a proper go, because they want instant relief with zero side effects and no weaning on period.  It may just be that the lower dose works for you, or it may be that the side effects you experienced with the increase will dissipate after a time - see what your pdoc has to say about it. 

Link to comment
Share on other sites

Thanks, Mia.

At first I was afraid the med was somehow making me hypo. But I don't think that was the issue, because mood instability and worsened depression are posted on the PI sheet, and the symptoms I've been having don't quite match what my previous pdoc called hypomania.

At this point, I'm thinking about telling her I'd rather not just drop this med for another one before I've given it a fair chance. I've been on it a month or so and gone up in dose once, which isn't even what I'd consider a fair shot.

I'm going to see what pdoc says Monday, and hear her take as well.

Link to comment
Share on other sites

5mg is a very low dose. I'd try going higher.

 

My thought exactly. I don't want to cut and run on this until it's been decided that it's definitely either not working or making it worse. 

 

I would try it for a bit longer if you can hang in there. I took 20mg. It was a miracle med for me. I couldn't stay on it because of weight gain. And fear of getting diabetes. But it looks like seroquel may have done that anyways. Maybe. We'll see. Sorry for rambling. I hope it works out for you.

 

I've been fortunate so far. I haven't put on any weight. In fact, I seem to be progressing in my weight loss about as I had been. It doesn't seem to give me cravings or anything, either. I'm keeping my fingers crossed that it's not fucking with my metabolism behind my back, though, just the same. It makes me nervous, because diabetes runs in my family. 

 

I do try to wait out side effects - my experience has been that they often go away. Just watch out with the mood changes that they don't get dangerous/worse.

 

Yeah...the mood issues are my main concern. I've been bad enough a couple times that I've had to start doing things to actively circumvent self-harm again. That's not a good sign. I could and would deal with that if I thought it would eventually get better, though, and I'm willing to try, at least. 

 

I appreciate all the feedback, thank you. It's been very helpful, and I'm now pretty sure that I'm going to go into the doc's office on Monday and present her with this line of thought, to see what she thinks of it. I have a feeling she'll be for it; she's been wanting to max me out on one med before deciding it's not working, so she may support my willingness to experiment on myself. :P 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...